Missed period while on pill. I am using the birth control pills to regulate my menses due to PCOS. I have finished the 21 tablets in one mat (im using Althea). Now I am on my 4th no pills day but I still don't have my period. This is my 3rd month using the pill. I am not sure what to do with it.
Welcome to ehealthforum,
If you are not pregnant, you should have the withdrawal bleeding/periods by the time you finish with your pill-free week. The hormonal contraceptives prescribed would only help to regulate your periods, and not in reversing or correcting the cause for the PCOS. Go ahead with further evaluation to look at the current status of the problem. PCOS usually responds to treatment with insulin modifiers as most common cause for PCOS is insulin resistance. Consider discussing with your treating doctor/gynecologist about getting started on these along with hormonal contraceptives for better control of PCOS and for regularization of periods. Consider being in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.